| Catalog Number |
VA8094 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2027) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly burst.It was further reported that the balloon allegedly detached and all the fragments were removed.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were received and reviewed.In the both photos the catheter balloon held by the healthcare professional was found to be stuck within the unknown introducer sheath.And the balloon material circumferentially ruptured and the proximal and distal parts of balloon material were noted in the introducer sheath of both end within the catheter shaft the ruptured fragments noted to be bloody.No evidence for reported detachment could be noted on the submitted photos.No other anomalies were noted.In the received photos it could be observed that the balloon was stuck within the introducer sheath and it had circumferential rupture which found within the both the side of catheter shaft.But the no evidence of detachment could be observed.Therefore the investigation was confirmed for the identified difficult removal issue, reported balloon rupture and inconclusive for reported detachment issues.A definitive root cause for the reported balloon rupture, detachment and identified difficult removal issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2027), g3, h6 (device, method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description